Alert archive / Pennsylvania / Tornado Warnings in 2010
Tornado Warning 11, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at Jul 23, 2010, 5:40 PM EDT for Lackawanna County, Susquehanna County, Wayne County, Pennsylvania. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2010, 5:40 PM EDT (21:40 UTC)
- Expired
- Jul 23, 2010, 6:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Lackawanna County, PA, Susquehanna County, PA, Wayne County, PA
The radar
The Binghamton radar (KBGM), 71 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 12:46 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Jul 23, 3:28 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 23, 3:28 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 328 PM EDT FRI JUL 23 2010 .SYNOPSIS... A WARM AND HUMID AIR MASS OVER THE REGION WILL COMBINE WITH WAVES OF LOW PRESSURE TO TRIGGER SHOWERS AND THUNDERSTORMS THROUGH SATURDAY NIGHT. COOLER AND DRIER AIR IS EXPECTED ON SUNDAY WITH A FAIR WEATHER SYSTEM. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... DISC WILL BE BRIEF DUE TO ON GOING CONV. SHRT WV IS MVG OUT BUT MUCH OF THE WRN HALF OF THE FCST AREA IS IN THE WRM SECTOR WITH DEW PTS IN THE 70S AND TEMPS PUSHING 90. THIS HAS PRODUCED A VERY UNSTABLE AIRMASS UP AGAINST THE FNTL BNDRY. RESULT OF THIS IS CONV FIRING WITH PTNL SVR...WITH THE MAIN CNRN WIND DAMAGE WITH A DECENT MID LVL JET PUNCHING THRU. OVRNGT FCST WILL CONT WITH LIKELY HIGH CHANCE FOR THE CONV...WEAKENING LATE AS THE SHRT WV FNLY PULLS EAST. ALSO...DESPITE THE FAST MVMT OF THE CELLS...CNRN REMAINS FOR TRAINING CELLS AND PSBL FLOODING. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... ANOTHER MCS CLUSTER AND PTNL SVR EVENT ON TAP FOR SAT WITH IMPRESSIVE MID LVL JET ASSISTING THE SYSTEM. TIMING DFRNCS AGAIN BUT THE COMPLEX LOOKS TO APRCH SAT AFTN AND MVE THRU BY SAT EVE. WILL AGAIN BE CNCRND FOR TRAINING CELS AND EMBEDDED HEAVY RAIN EVEN WITH THE FAST MVG SYSTEM. QUITE A BIT OF QUESTION TOO ABOUT LATE SAT NGT INTO EARLY SUN AS THE GFS HAS ONE FINAL ROUND OF CONV BEFORE THE FNT MVES THRU. ATTM WILL HEDGE MY BETS AND KEEP CHANCE POPS IN INTO SUNDAY. LATE SUNDAY...HIPRES BLDS IN AND FNLY PUSHES THE FNT AND ASSOCIATED CONV WELL SOUTH OF THE FCST AREA. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... FOLLOWED HPC GUIDANCE. MODELS SIMILAR. HIGH PRESSURE OVER THE AREA MONDAY MOVES OFF THE COAST TUESDAY. LATE TUESDAY NIGHT INTO WEDNESDAY AND UPPER LEVEL TROF MOVES IN WITH A COLD FRONT WED NGT. HAVE MAINLY WED AFTN AND NGT PRECIP. A BREAKK THURSDAY BEFORE A STRONGER UL TROF AND SFC WAVE MOVES THROUGH FRIDAY. AS IS TYPICAL HPC HAS SIDED WITH THE EURO AND EURO ENS. THE GFS IS FAST WITH THE SECOND SYSTEM THURSDAY THEN DRY FRIDAY. TEMPERATURES CLOSE TO NORMAL. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... STEADY RAIN HAS PUSHED EAST OF TAF SITES ATTM. MOST OF THE SITES ARE VFR OR SHOULD BE VFR SOON. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NW PA AND WRN NY AND ARE MOVG INTO CENT NY. IN THE SYR AND RME AREAS NOW AND SOON FOR THE REST OF NY. FOR KAVP TSRA WILL HOLD OFF UNTIL AFTER 20Z. WITH SOME OF THE PRECIP CIGS WILL DROP TO MVFR AND VSBYS TO IFR. SOME BRIEF HEAVY RAIN AND GUSTY WINDS. MVFR CIGS/VSBYS ARE LIKELY TO DEVELOP AGAIN AFTER 05Z WITHIN THE VERY MOIST BOUNDARY LAYER CONDITIONS. THIS WILL IMPROVE BACK TO VFR BETWEEN 12 AND 14Z. WITH WARM FRONT NEAR SYR AND BGM AND AVP...THESE SITES ARE SOUTH WHILE EAST OF THE FRONT RME IS ESE. RME SHIFTING TO SE. ITH AND ELM ARE SW. SPEEDS 5 TO 10 KTS THIS AFTN. TONIGHT LIGHT AND VARIABLE WINDS. SATURDAY AFTER 13Z W WINDS AT 5 TO 10 KTS. OUTLOOK... SAT AFTN TO SUN...VFR. AREAS MVFR IN PERIODS OF TSRA/SHRA SAT PM. MON TO TUE...VFR. LOCALIZED IFR DURING EARLY MORNING HRS...PRIMARILY AT KELM. WED...VFR. SOME AFTN CONVECTION COULD DROP CONDITIONS TO MVFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...DGM NEAR TERM...DGM SHORT TERM...DGM LONG TERM...TAC AVIATION...TAC
Hazardous weather outlook, Jul 23, 3:48 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 348 PM EDT FRI JUL 23 2010 NYZ009-015>018-036-037-044>046-056-057-062-PAZ039-040-043-044-047- 048-072-242000- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-BROOME-DELAWARE-SULLIVAN- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 348 PM EDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS WILL CROSS THE AREA THIS EVENING. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS OR LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST SATURDAY AFTERNOON AND SATURDAY NIGHT AS A COLD FRONT SWEEPS THROUGH THE REGION. STRONG TO SEVERE STORMS WILL BE POSSIBLE FROM LATE AFTERNOON SATURDAY INTO SATURDAY NIGHT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. IN ADDITION...A HOT AND HUMID AIRMASS WILL RESIDE ACROSS THE AREA SATURDAY. HEAT INDEX VALUES MAY APPROACH 100 DEGREES...ESPECIALLY IN VALLEY LOCATIONS. A HEAT ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ022>025-055-PAZ038-242000- STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA-BRADFORD- 348 PM EDT FRI JUL 23 2010 ...SEVERE THUNDERSTORM WATCH 521 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST SATURDAY AFTERNOON AND SATURDAY NIGHT AS A COLD FRONT SWEEPS THROUGH THE REGION. STRONG TO SEVERE STORMS WILL BE POSSIBLE FROM LATE AFTERNOON SATURDAY INTO SATURDAY NIGHT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. IN ADDITION...A HOT AND HUMID AIRMASS WILL RESIDE ACROSS THE AREA SATURDAY. HEAT INDEX VALUES MAY APPROACH 100 DEGREES...ESPECIALLY IN VALLEY LOCATIONS. A HEAT ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 23, 1:07 PM EDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
107 PM EDT FRI JUL 23 2010
NYZ015-016-231730-
SENECA NY-YATES NY-
107 PM EDT FRI JUL 23 2010
...STRONG THUNDERSTORM WILL AFFECT SOUTHERN SENECA AND YATES
COUNTIES...
* AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR VINE VALLEY...AND
MOVING EAST AT 50 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
YATESVILLE AND FRIEND AT 115 PM EDT...
MILO MILLS AND PENN YAN AT 120 PM EDT...
MAYS MILLS AND DRESDEN AT 125 PM EDT...
WILLARD AND OVID AT 130 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4269 7736 4276 7733 4277 7731 4278 7701
4277 7698 4283 7697 4282 7674 4256 7673
4259 7737 4268 7737
BMWSpecial weather statement, Jul 23, 3:17 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 317 PM EDT FRI JUL 23 2010 NYZ022>024-232000- CHEMUNG NY-SCHUYLER NY-STEUBEN NY- 317 PM EDT FRI JUL 23 2010 ...STRONG THUNDERSTORM WILL AFFECT CENTRAL STEUBEN...NORTHWESTERN CHEMUNG AND SOUTHERN SCHUYLER COUNTIES... * AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR KANONA...AND MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... RHEIMS AT 325 PM EDT... HAMMONDSPORT AND URBANA AT 330 PM EDT... SONORA AT 335 PM EDT... BRADFORD AND WAYNE AT 340 PM EDT... BRADFORD AND TYRONE AT 345 PM EDT... MONTEREY AND ALTAY AT 350 PM EDT... TOWNSEND AND BEAVER DAMS AT 355 PM EDT... WEDGEWOOD AND MORELAND AT 400 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4244 7672 4219 7678 4232 7749 4250 7745 RHB
Special weather statement, Jul 23, 3:48 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
348 PM EDT FRI JUL 23 2010
NYZ023>025-055-232045-
CHEMUNG NY-SCHUYLER NY-TIOGA NY-TOMPKINS NY-
348 PM EDT FRI JUL 23 2010
...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHEMUNG...NORTHERN
TIOGA...SCHUYLER AND SOUTHERN TOMPKINS COUNTIES...
* AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR READING
CENTER...AND MOVING EAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BURDETT AND WATKINS GLEN AT 355 PM EDT...
BENNETTSBURG AND MONTOUR FALLS AT 400 PM EDT...
SMITH VALLEY AND CATHARINE AT 405 PM EDT...
MECKLENBURG AT 410 PM EDT...
ALPINE AND CAYUTA AT 415 PM EDT...
NEWFIELD HAMLET AND NEWFIELD AT 425 PM EDT...
WEST DANBY AND SOUTH HILL AT 430 PM EDT...
DANBY AND NORTH SPENCER AT 435 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4248 7704 4248 7699 4246 7698 4246 7695
4247 7689 4251 7690 4236 7613 4210 7625
4237 7709
MLJSpecial weather statement, Jul 23, 3:57 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 357 PM EDT FRI JUL 23 2010 NYZ055-056-PAZ038-039-232045- BRADFORD PA-BROOME NY-SUSQUEHANNA PA-TIOGA NY- 357 PM EDT FRI JUL 23 2010 ...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BRADFORD... NORTHWESTERN SUSQUEHANNA...SOUTHERN TIOGA AND SOUTHWESTERN BROOME COUNTIES... * AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR BARTON... AND MOVING EAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... OWEGO AT 405 PM EDT... WINDHAM AT 410 PM EDT... WEST WARREN AND APALACHIN AT 415 PM EDT... LITTLE MEADOWS AND WARREN CENTER AT 420 PM EDT... FRIENDSVILLE AND VESTAL CENTER AT 425 PM EDT... BIRCHARDVILLE AT 430 PM EDT... WYOANNA AND BRACKNEY AT 435 PM EDT... MONTROSE AT 440 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4200 7564 4176 7574 4198 7656 4215 7649 MLJ
Special weather statement, Jul 23, 4:29 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 429 PM EDT FRI JUL 23 2010 NYZ025-045-055-056-232130- BROOME NY-CHENANGO NY-TIOGA NY-TOMPKINS NY- 429 PM EDT FRI JUL 23 2010 ...STRONG THUNDERSTORM WILL AFFECT NORTHERN TIOGA...SOUTHEASTERN TOMPKINS...SOUTHWESTERN CHENANGO AND WESTERN BROOME COUNTIES... * AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR WILLSEYVILLE... AND MOVING EAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WEST NEWARK AND JENKSVILLE AT 435 PM EDT... NEWARK VALLEY AND BERKSHIRE AT 440 PM EDT... EAST BERKSHIRE AND FOSTER AT 445 PM EDT... MAINE AND NANTICOKE AT 450 PM EDT... BINGHAMTON AIRPORT AND ENDWELL AT 455 PM EDT... CASTLE CREEK AND JOHNSON CITY AT 500 PM EDT... PORT CRANE AND CHENANGO BRIDGE AT 505 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4229 7576 4207 7581 4218 7649 4235 7645
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:07 PM EDT | Special Weather Statement | BGM | Seneca, Yates | 23 min |
| Jul 23, 3:17 PM EDT | Special Weather Statement | BGM | Schuyler | 43 min |
| Jul 23, 3:48 PM EDT | Special Weather Statement | BGM | Schuyler, Tioga | 57 min |
| Jul 23, 4:29 PM EDT | Special Weather Statement | BGM | Broome, Tioga | 61 min |
| Jul 23, 4:49 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Delaware, Sullivan | 56 min |
| Jul 23, 6:07 PM EDT | Tornado Warning | BGM | Sullivan | 38 min |
| Jul 23, 6:37 PM EDT | Tornado Warning | BGM | Sullivan | 38 min |
| Jul 23, 7:12 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 35 min |
| Jul 23, 3:57 PM EDT | Special Weather Statement | BGM | Susquehanna | 48 min |
| Jul 23, 5:23 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Susquehanna, Wayne | 67 min |
Nearby
Tornado Warnings in Pennsylvania, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.